Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

October 3, 2016Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 3, 2016, 4:49 PM EDT for Martin County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2016, 4:49 PM EDT (20:49 UTC)
Expired
Oct 3, 2016, 5:15 PM EDT
In force
26 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2036 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS82 KMLB 032049
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT MON OCT 3 2016

FLZ064-032115-
MARTIN-
449 PM EDT MON OCT 3 2016

...FUNNEL CLOUDS POSSIBLE WITH A STRONG THUNDERSTORM MOVING INTO
SOUTH CENTRAL MARTIN COUNTY...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF INDIANTOWN...MOVING WEST-NORTHWEST AT 10 MPH. SOME ROTATION WAS
NOTED IN THIS STORM, MEANING FUNNEL CLOUDS WILL BE POSSIBLE. WINDS
UP TO AROUND MPH MAY ALSO OCCUR. 

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
MARTIN COUNTY SOUTH OF INDIANTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.


POSSIBLE WARNINGS.

LAT...LON 2704 8042 2696 8027 2696 8047
TIME...MOT...LOC 2047Z 110DEG 8KT 2695 8035 

$$

CRISTALDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 2:59 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 3, 2:59 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
259 PM EDT MON OCT 3 2016

.DISCUSSION...

Current-Tonight...15Z KXMR sounding came in with a PWAT of 1.89
inches and a 500mb temperature of -8.1C. 915MHZ cape wind profilers
show a light onshore flow thru 5.0 kft and generally L/V above this.
Numerous boundaries floating around ECFL this afternoon with present
heaviest convective activity across Martin County. With plentiful
moisture around, mid-level impulses, diffluence aloft, and continued
cool mid-level temperatures, it is hard not to keep CHC wording for
showers and SCHC mention for thunderstorms in the forecast this
evening, though some areas may be worked over from earlier
convection. Deepening onshore flow will keep highest overnight
rainfall chances near the coast with SCHC mention late for interior
counties. Locally heavy rainfall appears to remain the biggest
threat from convection. Temps will be within a deg or two of recent
readings with mins in the L/M70s.

...Previous Extended Forecast Discussion Modified...

Tue-Thu...High pressure along the NE seaboard is advertised to build
south across the Mid atlc coast through mid-week in advance of
approaching major Hurricane Matthew. The resulting influence will be
an increase in NE flow during Tue and through the time of closest
point of approach of Matthew around late Thu. Scattered to numerous
showers and some embedded storms Tue will increase in coverage with
rain chcs closely tied to how close Matthew passes by the area. NE
flow in and of itself is typically not conducive to high pop / heavy
rain occurrence unless more direct effects are experienced with the
TC circulation. Forecast elements during this time will hinge on
future NHC track/intensity of Matthew.

On the current track, breezy/windy conditions can be expected with
tropical storm gusts possible, especially over the coastal counties
Wednesday night and through Thursday night. Building seas/rough
surf, dangerous/life threatening rip currents at area beaches, and
significant beach erosion will be possible as well. Persons are
urged to pay close attention to the latest forecasts of Hurricane
Matthew.

Fri-Sat...Backing of winds to a drier NW component in the wake of
departing Matthew during Friday will bring much reduced rain chcs
Fri night and into the weekend. Breezy/windy conditions will start
the day Fri with very rough beach conditions. Environmental
conditions will abate Fri overnight as winds diminish.

Extended...Large high pressure migrating EWD across the Ohio Valley
will make for pleasant and dry conditions locally early next week.

&&

.AVIATION...SCT shra/ISOLD tsra into early evening, especially west
of MCO and south of it. Onshore flow still relatively light,
persistent over the next 24hrs. Tempo MVFR/IFR cigs/vsbys in heavier
precipitation. Activity to decrease this evening, but parameters
warrant a chance mention for convection especially for coastal
locations, and SCHC threat for interior locations thru the night.
Continued higher than normal precipitation chances again for Tue.

&&

.MARINE...Remainder of Afternoon-Tonight...Models continue to be 0.5
to 1.0 ft under realized wave heights today. Expect seas 3 ft very
near shore and 4-5 ft over the open Atlc. Another concern remains
higher winds reported over the waters, 15-20 kts at buoy 41009,
again under-forecast by local models. Part of this may be
convectively induced. Nonetheless...will make late decision before
sending out CWF whether to carry cautionary statements for small
craft due to the elevated winds.

SCT-NMRS shower/ISOLD-SCT lightning storm coverage over the coastal
waters these next 24 hours. Plentiful moisture with decent mid/upper
level support for this. Torrential downpours, lightning, small hail,
and gusty winds all in play in heavier activity. Winds/seas locally
higher invof showers/storms.

...Previous Extended Marine Forecast Discussion...

Tue-Fri...Marine conditions with winds around 10 to 13 kts Tue are
forecast to diminish quickly during Wed as Hurricane Matthew
approaches the Bahamas. Headlines for rough winds/seas will likely
necessitate all craft remain in port by Late Wed and into at least
Friday on current projected track of Matthew.

Weekend...Despite offshore wind by Fri lingering seas/swell will
make for potentially hazardous boating over the open waters through
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  85  75  86 /  40  60  50  60
MCO  74  88  74  88 /  40  50  40  50
MLB  74  88  78  88 /  40  50  50  60
VRB  75  87  77  89 /  40  50  50  60
LEE  73  86  72  87 /  40  50  30  50
SFB  74  88  74  87 /  40  50  40  50
ORL  74  87  75  87 /  40  50  40  50
FPR  74  88  77  89 /  40  50  50  60

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

FORECAST GRIDS...Sedlock
RADAR/IMPACT WEATHER/AVIATION...VOLKMER
Hazardous weather outlook, Oct 3, 5:57 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
557 AM EDT MON OCT 3 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
557 AM EDT MON OCT 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND ISOLATED STORMS NEAR THE COAST THIS MORNING
WILL TRANSITION TO THE INTERIOR COUNTIES THIS AFTERNOON. A FEW
STORMS MAY BECOME STRONG CONTAINING FREQUENT LIGHTNING STRIKES
AND GUSTY DOWNBURST WINDS UP TO 45 MPH. SOUTHERLY WINDS ALOFT WILL
PUSH STORMS TO THE NORTH-NORTHWEST AROUND 10 MPH.

.FLOOD IMPACT...
LOCAL HEAVY RAIN MAY PRODUCE A QUICK ONE TO TWO INCHES OF RAIN
WHICH WILL BE SUFFICIENT TO CAUSE TEMPORARY FLOODING WHERE
SIGNIFICANT RAINFALL TOTALS HAVE OCCURRED IN RECENT DAYS, SUCH AS
ALONG THE I 4 CORRIDOR.

.RIP CURRENT IMPACT...
A 3 TO 4 FOOT LONG PERIOD SWELL WILL GENERATE A MODERATE RIP
CURRENT THREAT ALONG EAST CENTRAL FLORIDA BEACHES TODAY. THE
THREAT WILL BE HIGHEST BETWEEN 12:30 PM AND 6:30 PM THIS
AFTERNOON. CHECK WITH LIFEGUARDS ABOUT LOCAL CONDITIONS BEFORE
ENTERING THE SURF AND DO NOT SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED LIGHTNING STORMS OVER THE ATLANTIC AND INTRACOASTAL
WATERS THIS MORNING WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP
TO 35 KNOTS. THESE STORMS SHOULD DIMINISH LATE THIS MORNING AS
THE FOCUS FOR STORM DEVELOPMENT SHIFTS TO THE INTERIOR PENINSULA
FOR THE AFTERNOON. THE BEST CHANCE FOR FREQUENT LIGHTNING AND
GUSTY DOWNBURST WINDS WILL BE OVER THE INLAND LAKES WITH STORM
MOTION TOWARD THE NORTH-NORTHWEST AROUND 10 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MAJOR HURRICANE MATTHEW IS CURRENTLY MOVING SLOWLY NORTH OVER THE
CENTRAL CARIBBEAN SEA. MATTHEW IS FORECAST TO PUSH THROUGH THE
WINDWARD PASSAGE BY LATE TUESDAY NIGHT. MODEL GUIDANCE SUGGESTS
THE HURRICANE WILL THEN LIFT NORTH-NORTHWEST OVER THE BAHAMAS
FROM MID TO LATE WEEK. AT A MINIMUM, THIS WOULD GENERATE WINDY
CONDITIONS AT THE COAST WITH BUILDING SEAS, POUNDING SURF, AND
DANGEROUS RIP CURRENTS AT THE BEACHES FOR THE LATTER PART OF THE
WORK WEEK. SIGNIFICANT BEACH EROSION WILL BE POSSIBLE AS WELL.

RESIDENTS AND VISITORS TO EAST CENTRAL FLORIDA ARE ENCOURAGED
TO MONITOR THE LATEST TRACK AND INTENSITY FORECASTS ON HURRICANE
MATTHEW FROM THE NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Oct 3, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT MON OCT 3 2016

FLZ064-032115-
MARTIN-
449 PM EDT MON OCT 3 2016

...FUNNEL CLOUDS POSSIBLE WITH A STRONG THUNDERSTORM MOVING INTO
SOUTH CENTRAL MARTIN COUNTY...

AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF INDIANTOWN...MOVING WEST-NORTHWEST AT 10 MPH. SOME ROTATION WAS
NOTED IN THIS STORM, MEANING FUNNEL CLOUDS WILL BE POSSIBLE. WINDS
UP TO AROUND MPH MAY ALSO OCCUR.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
MARTIN COUNTY SOUTH OF INDIANTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

POSSIBLE WARNINGS.

LAT...LON 2704 8042 2696 8027 2696 8047
TIME...MOT...LOC 2047Z 110DEG 8KT 2695 8035

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:16 AM EDTAreal Flood AdvisoryMLBVolusia119 min
Oct 3, 8:33 AM EDTAreal Flood AdvisoryMLBBrevard87 min
Oct 3, 9:33 AM EDTAreal Flood AdvisoryMLBBrevard57 min
Oct 3, 2:19 PM EDTAreal Flood AdvisoryMLBMartin56 min
Oct 3, 3:49 PM EDTAreal Flood WarningMLBMartin86 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.